California, 2007

Winter Storm in California, February 10, 2007

February 10, 2007 · NWS HNX · 2 events in 2 counties and zones

A Pacific storm system brought more than 20 inches of snow to the Southern Sierra Nevada on the morning of the 10th. The largest recorded amount was nearly 30 inches at Agnew Pass (9450 feet msl).

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS HNX wrote it up.

A Pacific storm system brought more than 20 inches of snow to the Southern Sierra Nevada on the morning of the 10th. The largest recorded amount was nearly 30 inches at Agnew Pass (9450 feet msl).

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hanford, CA wrote its last area forecast discussion before the first event at Feb 10, 3:29 AM PST, 2 hours 31 minutes earlier.

Area forecast discussion, Feb 10, 3:29 AM PST, 2 hours 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HANFORD CA
329 AM PST SAT FEB 10 2007

.SHORT TERM...TODAY THROUGH MONDAY...

LOW PRESSURE CENTER NEAR 40N AND 135W IS SLOWLY DRIFTING TO THE
NORTH...AND IS PROJECTED TO CONTINUE TO MOVE NORTH TODAY AND TONIGHT
AS COLD FRONT MAKES LANDFALL TONIGHT AND WILL SLIDE SOUTH ACROSS THE
FORECAST AREA LATE TONIGHT AND SUNDAY. THE BULK OF THE PRECIPITATION
WILL OCCUR LATE TODAY AND INTO EARLY THIS EVENING NORTH OF FRESNO
COUNTY AND SLIDE SOUTH THROUGH THE FORECAST AREA BY LATE ON SUNDAY.
THE NEW RUN OF THE GFS IS DRIER AND WARMER THAN THE PREVIOUS RUN.
THE WRF IS MUCH WETTER THAN THE GFS. BASED ON SATELLITE TRENDS...I
AM BECOMING CONCERNED THAT THE SUB TROPICAL FEED IS BEGINNING TO CUT
OFF AND PRECIP WILL CONSIDERABLE LIGHTER THAN WHAT WE HAVE IN THE
FORECAST. I DO BELIEVE THAT WE SILL SEE SOME MODERATE TO HEAVY RAIN
AND SNOW WITH THE FRONTAL PASSAGE...BUT IT WILL BE VERY SHORT
LIVED...2-4 HOURS AT ANY GIVEN POINT. THE QPF TREND IS LIGHTER IN
THE MODELS AND CURRENTLY WE ARE CARRYING ENOUGH FOR WINTER STORM
ADVISORY. WE WILL HAVE RE-EVALUATE IT TODAY AND MAYBE LOWER THE
WARNING IN ZONE 97 TO AN ADVISORY DUE TO LACK OF QPF.

THE GFS IS BRINGING IN AN UPPER LEVEL DISTURBANCE TO AROUND 40N
AND 130W ON MONDAY AS BRIEF DRYING TAKES PLACE ON MONDAY...IN
BETWEEN SYSTEMS.

.LONG TERM...MONDAY NIGHT THROUGH FRIDAY...

MEDIUM RANGE MODELS CONTINUE TO SHOW FAIRLY GOOD AGREEMENT WITH
THE PLACEMENT OF A TROF AXIS OVER THE WEST COAST AT THE START OF
THE PERIOD. WHILE MODELS DO HAVE SLIGHT DIFFERENCES IN THEIR
TIMING...ALL MODELS PLACE THE DISTRICT UNDER A CYCLONIC FLOW
PATTERN ON MONDAY NIGHT. AT THIS POINT...MODELS KEEP THE AREA
UNDER A CYCLONIC FLOW PATTERN THROUGH TUESDAY BEFORE THE INFLUENCE
OF THE A RIDGE PATTERN IS FELT OVER THE WEST. THEREFORE...WILL
MAINTAIN PRECIP WORDING THROUGH TUESDAY NIGHT. BY
WEDNESDAY...MODELS PUSH THE RIDGE PATTERN CLOSER TO THE WEST COAST
AND START DRYING THE REGION. WILL FOLLOW THE ECMWF AND TERMINATE
THE POTENTIAL FOR PRECIP BY WEDNESDAY AS A NORTHWESTERLY FLOW
PATTERN DEVELOPS. BY THURSDAY...MODELS DROP AN INSIDE SLIDER OVER
THE WEST COAST WHICH WILL RE-INTRODUCE UNSETTLED CONDITIONS.
YET...WILL ONLY MAINTAIN A SLIGHT CHANCE OF PRECIP OVER THE
NORTHERN HALF OF THE DISTRICT AS THE LATEST SUITE OF MODELS PLACE
MOST OF THE TROFS ENERGY NEAR YOSEMITE BEFORE DROPPING IT TOWARD
SOUTHERN CALIFORNIA. TEMPERATURES WILL FLUCTUATE NEAR SEASONAL
NORMS BETWEEN THE DRY AND WET PATTERNS OF THE EXTENDED PERIOD.

&&

.AVIATION...AREAS OF MVFR CONDITIONS DUE TO MIST AND PRECIPITATION.
LCL IFR CEILINGS AND VISIBILITIES...MAINLY AFTER 12Z SATURDAY. IN
THE KERN COUNTY DESERT...VFR CONDITIONS WILL PREVAIL. FOR SPECIFIC
DETAILS...PLEASE REFER TO THE TAFS FOR KMCE...KFAT AND KBFL...AND
TWEB ROUTES 421 AND 423.

&&

.AIR QUALITY ISSUES...
THE VALLEY AIR DISTRICT HAS ISSUED THE FOLLOWING FIREPLACE/WOOD
STOVE BURNING DECLARATION FOR SATURDAY, FEBRUARY 10, 2007. WOOD
BURNING IS DISCOURAGED IN KERN COUNTY.

&&

.HNX WATCHES/WARNINGS/ADVISORIES...
WINTER STORM WARNING UNTIL 10 AM PST SUNDAY FOR CAZ096-097.

&&

JDB/MOLINA

WEATHER.GOV/HANFORD
Hazardous weather outlook, Feb 10, 4:37 AM PST, 1 hour 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HANFORD CA
437 AM PST SAT FEB 10 2007

CAZ096-097-111245-
SIERRA NEVADA FROM YOSEMITE TO KINGS CANYON-
TULARE COUNTY MOUNTAINS-
437 AM PST SAT FEB 10 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE SOUTHERN SIERRA NEVADA
MOUNTAINS. THIS INCLUDES YOSEMITE...KINGS CANYON...AND THE TULARE
MOUNTAINS SOUTH TO THE KERN COUNTY LINE.

A MOIST FLOW OF PACIFIC AIR WILL CONTINUE OVER THE SIERRA THIS WEEKEND.

.DAY ONE...SATURDAY.

A WINTER STORM WARNING IS IN EFFECT FROM 6 AM PST THIS SATURDAY
MORNING UNTIL 10 AM PST SUNDAY FOR THE SIERRA NEVADA MOUNTAINS
FROM YOSEMITE SOUTH TO THE KERN COUNTY LINE. PLEASE REFER TO THE
LATEST WINTER WEATHER MESSAGE FROM THE NATIONAL WEATHER SERVICE IN
HANFORD AT /WWUS46 KHNX OR SFOWSWHNX/ FOR DETAILS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

A WINTER STORM WARNING CONTINUES UNTIL 10 AM PST SUNDAY FOR THE
SIERRA NEVADA MOUNTAINS FROM YOSEMITE SOUTH TO THE KERN COUNTY
LINE. PLEASE REFER TO THE LATEST WINTER WEATHER MESSAGE FROM THE
NATIONAL WEATHER SERVICE IN HANFORD AT /WWUS46 KHNX OR SFOWSWHNX/
FOR DETAILS.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS TO THE SAN JOAQUIN VALLEY NATIONAL WEATHER SERVICE
OFFICE.

WEATHER.GOV/HANFORD
RC

Event by event

2 winter storm. Local standard time, as filed.

Winter Storm, S Sierra Mtns

When
February 10, 6:00 AM PST to 11:00 AM PST
Where
S Sierra Mtns forecast zone
Reported by
Mesonet

Winter Storm, Tulare Cty Mtns

When
February 10, 6:00 AM PST to 11:00 AM PST
Where
Tulare Cty Mtns forecast zone
Reported by
Mesonet

What these are

Winter Storm
A storm that brought snow, sleet or freezing rain at warning levels, usually over several hours or days.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in California in 2007Every state in 2007This day in weather historyWarnings in California, February 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 7959, 7960.